MAUDE Adverse Event Report: ABBOTT VASCULAR DRAGONFLY¿ OPTIS¿ IMAGING CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER

ABBOTT VASCULAR DRAGONFLY¿ OPTIS¿ IMAGING CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER
Catalog Number C408646
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 08/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported optical coherence tomography was to be performed in the distal left anterior descending area, behind an implanted stent.When the dragonfly imaging catheter was pushed through the implanted distal stent, the dragonfly got stuck in the stent, was difficult to remove and caused a dissection.The dissection was treated with two stents.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.The lot history record could not be reviewed because the device was not returned, and the lot number was not provided.Additionally, a similar incident record review could not be performed because the device was not returned, and the lot number was not provided.Based on the information provided, the investigation was unable to determine a root cause for the reported failure to advance and difficult to remove.It may be possible that the anatomical conditions of the vessel and/or interaction with the implanted stent affected maneuverability of the device by preventing advancement.Furthermore, while advancing against resistance, the device or accessory device may have damaged and inadvertently caught on the implanted stent resulting in the reported difficult to remove and subsequent dissection.However, without having the device to examine, this could not be confirmed.Additionally, a cause for the reported patient effects of unexpected medical intervention and vascular dissection and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code 4614 was removed and code 4641 was added.

Brand Name
DRAGONFLY¿ OPTIS¿ IMAGING CATHETER
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT MEDICAL REG#3009600098
4 robbins rd
westford MA 01886
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17693969
Report Number2024168-2023-09677
Device Sequence Number17656680
Product Code DQO
UDI-Device Identifier00183739000654
UDI-Public00183739000654
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141769 
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC408646
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer09/19/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown